Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 72, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 25, 2004, 9:35 AM CDT for Karnes County, Wilson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 9:35 AM CDT (14:35 UTC)
- Expired
- Apr 25, 2004, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 82 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 251439
FFWSAT
TXC255-493-251800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
935 AM CDT SUN APR 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KARNES COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...KENEDY...KARNES CITY
WILSON COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 100 PM CDT
* AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF RAIN...HEAVY AT TIMES...FROM SHOWERS AND THUNDERSTORMS OVER
KARNES AND WILSON COUNTY. THESE SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE THE REST OF THE MORNING. MOVEMENT WAS
NORTHEAST AT 20 MPH.
HEAVY RAINS AROUND ONE TO TWO INCHES IS POSSIBLE. THIS WILL CAUSE
FLOODING AT LOW WATER CROSSINGS AND ALONG ROADS IN LOW LYING AREAS
NEAR CREEKS AND STREAMS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2894 9814 2873 9780 2884 9765 2902 9783
2913 9770 2925 9776
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 2:55 AM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 25, 2:55 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 255 AM CDT SUN APR 25 2004 .DISCUSSION... S CNTRL TX PRETTY MUCH FREE OF PCPN THIS EARLY MORNING...HOWEVER THAT WONT LAST AS SCATTERED SHRA/TSRA BEING GENERATED BY TWO DIFFERENT FEATURES THAT WILL AFFECT THE CWA TDA. TO THE NORTH CONVECTION BEING PRODUCED BY COMBINATION OF ISENTROPIC LIFT BEHIND THE DIFFUSE CDFNTL BOUNDARY AHEAD OF AN APPROACHING TROF IN NM/W TX. TO THE SOUTH VERY MOIST AIR WAS BEING PULLED NORTH OVER THE SHALLOW REMNANTS OF YDAS OUTFLOW BOUNDARY. ALSO ISOLD OROGRAPHIC STORMS LOCATED WEST OF THE RIO GRANDE. THEREFORE EXPECT GOOD CHC POPS ACRS THE CWA TDA AS THE UPR TROF SLOWLY APPROACHES AND CONVECTION TO THE SOUTH DRIFTS NWD AS AMS DESTABILIZES DURING THE DAY. THE GFS AGAIN SHOWS MUCH HIGHER QPF AMOUNTS ESPECIALLY OVER THE COASTAL PLAINS TDA AND THIS BEARS WATCH AS AMS NEARLY TROPICAL TO THE SOUTH GIVEN NEAR 2 INCH PWS AT BRO....AND THE POTENTIAL FOR TRAINING CELLS. FOR NOW WILL MENTION LOCALLY HEAVY RAIN OVR THE ERN THIRD OF THE CWA AND WILL MONITOR FOR PSBL FLOOD WATCH. BOTH ETA/GFS INDICATE DECREASING RAIN CHCS TONIGHT/MONDAY WITH THE PASSAGE OF THE UPR TROF/CDFNT...EXCEPT FOR A FEW SPRINKLES OR MORE LIKELY VIRGA IN THE NWLY FLOW MONDAY. CAA TO PREVAIL MONDAY/EARLY TUESDAY BEHIND THE FRONT WITH PLEASANT DRY WX PREVAILING TUE/WED. AN APPROACHING UPR TROF ARRIVING IN WEST TX WEDNESDAY WILL BRING A RETURN OF MOISTURE TO SOUTH TX WED/THU WITH INCREASING CHCS FOR CONVECTION FROM THE WEST- EAST WED AFTN-THU. INCREASING POPS FRI-SAT-SUN AS A CLOSED LOW DROPS INTO FOUR CORNERS AND LIFTS/OPENS OVER THE TX PANHANDLE. THE GFSLR A BIT FASTER LIFTING OUT THE LOW THAN THE ECMWF ON SATURDAY...BUT OTHERWISE IN GOOD AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 60 80 55 / 50 20 10 0 AUSTIN BERGSTROM INTL AIRPORT 77 58 79 51 / 50 20 10 0 DEL RIO INTL AIRPORT 78 62 83 57 / 40 30 10 0 SAN ANTONIO INTL AIRPORT 77 61 80 54 / 40 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/13
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT SUN APR 25 2004 TXZ171>173-183>194-202>209-217>225-228-250942- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 500 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THERE IS STILL A THREAT OF LOCALLY HEAVY RAINFALL GENERALLY EAST OF A LINE FROM BURNET TO NEW BRAUNFELS TO KENEDY. A FLOOD WATCH FOR FLASH FLOODING MAY BE ISSUED LATER THIS MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:34 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Apr 25, 11:00 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Apr 25, 11:09 AM CDT | Flash Flood Warning | EWX | Fayette | 4 hr |
| Apr 25, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 61 min |
| Apr 25, 5:54 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 2 hr |
| Apr 25, 6:13 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 25, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Real | 63 min |
| Apr 25, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 58 min |
| Apr 25, 6:51 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 54 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.